Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 3, NWS Grand Rapids, MI

January 7, 20084 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jan 7, 2008, 8:14 PM EST for 4 counties in Michigan. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 7, 2008, 8:14 PM EST (01:14 UTC)
Expired
Jan 7, 2008, 9:15 PM EST
In force
61 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Allegan County, MI, Barry County, MI, Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 67 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 7:01 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 080114
SVRGRR
MIC005-015-077-159-080215-
/O.NEW.KGRR.SV.W.0003.080108T0114Z-080108T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
814 PM EST MON JAN 7 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN
  SOUTHWESTERN BARRY COUNTY IN SOUTHWEST MICHIGAN
  KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN
  VAN BUREN COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 915 PM EST

* AT 809 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 11 MILES NORTHWEST OF BANGOR TO 14 MILES
  SOUTHWEST OF DECATUR...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GLENDALE AND DECATUR BY 820 PM EST
  PAW PAW...LAWTON AND GOBLES BY 825 PM EST
  PINE GROVE...MATTAWAN AND LAWTON BY 830 PM EST
  MENTHA AND ALAMO BY 835 PM EST

HAIL UP TO THREE-QUARTERS OF AN INCH IN DIAMETER AND WINDS GREATER
THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4246 8621 4260 8532 4207 8531 4207 8621
TIME...MOT...LOC 0114Z 258DEG 46KT 4247 8611 4196 8606

$$

NJJ
3 follow-up statements
000 
WWUS53 KGRR 080132
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
831 PM EST MON JAN 7 2008

MIC005-015-077-159-080215-
/O.CON.KGRR.SV.W.0003.000000T0000Z-080108T0215Z/
ALLEGAN MI-BARRY MI-KALAMAZOO MI-VAN BUREN MI-
831 PM EST MON JAN 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR EASTERN VAN BUREN...KALAMAZOO...SOUTHWESTERN BARRY AND
SOUTHEASTERN ALLEGAN...

AT 828 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF OTSEGO TO 12 MILES SOUTH OF LAWTON...
AND MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTWOOD...SCHOOLCRAFT...PORTAGE AND PLAINWELL BY 840 PM EST
  VICKSBURG...PARCHMENT...KALAMAZOO AND EASTWOOD BY 845 PM EST
  SCOTTS AND RICHLAND BY 850 PM EST

DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4260 8532 4227 8531 4224 8532 4224 8531
      4207 8531 4208 8593 4249 8595
TIME...MOT...LOC 0131Z 258DEG 47KT 4251 8582 4200 8577

$$
NJJ
000 
WWUS53 KGRR 080154
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
854 PM EST MON JAN 7 2008

MIC005-159-080204-
/O.CAN.KGRR.SV.W.0003.000000T0000Z-080108T0215Z/
ALLEGAN MI-VAN BUREN MI-
854 PM EST MON JAN 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN VAN BUREN AND
SOUTHEASTERN ALLEGAN IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4252 8554 4260 8532 4207 8531 4208 8557
TIME...MOT...LOC 0154Z 256DEG 37KT 4251 8547 4206 8546

$$

MIC015-077-080215-
/O.CON.KGRR.SV.W.0003.000000T0000Z-080108T0215Z/
BARRY MI-KALAMAZOO MI-
854 PM EST MON JAN 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR EASTERN KALAMAZOO AND SOUTHWESTERN BARRY...

AT 851 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DELTON TO VICKSBURG...AND MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SOUTH GULL LAKE...MIDLAND PARK...HICKORY CORNERS AND FULTON BY 900
  PM EST
  AUGUSTA AND CLIMAX BY 905 PM EST

DAMAGING WINDS UP TO 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4252 8554 4260 8532 4207 8531 4208 8557
TIME...MOT...LOC 0154Z 256DEG 37KT 4251 8547 4206 8546

$$
NJJ
000 
WWUS53 KGRR 080213
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
913 PM EST MON JAN 7 2008

MIC015-077-080223-
/O.EXP.KGRR.SV.W.0003.000000T0000Z-080108T0215Z/
BARRY MI-KALAMAZOO MI-
913 PM EST MON JAN 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KALAMAZOO AND
SOUTHWESTERN BARRY WILL BE ALLOWED TO EXPIRE...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EST TUESDAY MORNING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4252 8554 4260 8532 4207 8531 4208 8557
TIME...MOT...LOC 0213Z 256DEG 37KT 4255 8521 4210 8521

$$
NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 3:15 PM EST, 4 hours 59 minutes earlier.

Area forecast discussion, Jan 7, 3:15 PM EST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
315 PM EST MON JAN 7 2008

LATEST UPDATE...ALL BUT AVIATION...

.SYNOPSIS...(315 PM EST MON JAN 7 2008)
HEAVY RAIN IS EXPECTED AS A COLD FRONT APPROACHES TONIGHT. THE RAIN
WILL CONTINUE TUESDAY AS THE COLD FRONT MOVES THROUGH. SOME WET SNOW
IS POSSIBLE BEFORE THE STORM DEPARTS WEDNESDAY MORNING. FLOODING ON
AREA RIVERS IS POSSIBLE BY THE MIDDLE OF THE WEEK. COLDER WEATHER
AND A SNOWSTORM ARE EXPECTED BY THE END OF THE WEEK.

&&

.SHORT TERM...TONIGHT THRU TUE NIGHT (315 PM EST MON JAN 7 2008)
A PLETHORA OF FORECAST PROBLEMS IN THE SHORT RANGE. MAIN ISSUES ARE
FOR RAIN AMOUNTS AND POTENTIAL FOR WIND EVENT TOMORROW AFTERNOON.

FOR TONIGHT AND TUESDAY...POTENTIAL FOR MORE HEAVY RAIN MOVING IN
THIS EVENING ALONG WITH SOME THUNDERSTORM HAILERS AS LLJ TAKES
DIRECT AIM AT LOWER MICHIGAN. USED 18Z HPC QPF WITH SOME MINOR
TWEAKS AND WENT CATEGORICAL POPS...THEN TAPERED OFF POPS FROM
NORTHWEST TO SOUTHEAST ON TUESDAY AS BAROCLINIC ZONE SLOWLY SHIFTS
EAST. ADJUSTED FORECAST TEMPS CLOSER TO MAV GUIDANCE WHICH SHOWS
WEDGE OF WARM AIR PERSISTING INTO TUE AFTERNOON...ESPECIALLY ACROSS
THE EASTERN FORECAST AREA. WILL HAVE TO WATCH OUT FOR ANY CONVECTION
ON TUESDAY AFTERNOON AS MODELS CONTINUE TO PROG 50 KTS OF WIND JUST
OFF THE SFC. FORTUNATELY...LOW LEVEL WINDS DECREASE BEHIND THE FRONT
AND WINDS SHOULD NOT BE AN ISSUE BY LATE IN THE DAY.

FOR TUESDAY NIGHT...THE STORM PULLS OFF TO THE NORTHEAST WITH COLDER
AIR FILTERING IN. WILL HAVE RAIN CHANGING TO SNOW FROM NW TO SE
ACROSS THE FORECAST AREA OVERNIGHT. SOME LIGHT ACCUMS ARE POSSIBLE
ACROSS THE NE FORECAST AREA WHERE DEEPER MOISTURE HANGS ON LONGEST.

&&

.LONG TERM...WED THROUGH MONDAY...(315 PM EST MON JAN 7 2008)
HAVE ADDED SOME SNOW SHOWERS OVER THE NORTHERN CWA WEDNESDAY MORNING
AS A FEW LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE AS THE SYSTEM
DEPARTS.  H8 TEMPS DIP DOWN TO MINUS 8C WITH A NORTHWEST FLOW.
OTHERWISE THE PERIOD FROM WED INTO THU AFTERNOON WILL BE QUIET AS
SURFACE RIDGING GOES BY.  TEMPS WILL STAY SLIGHTLY ABOVE NORMAL.

THINGS GET INTERESTING AGAIN BY LATE THURSDAY INTO FRIDAY.  MEDIUM
RANGE MODELS AND THEIR ENSEMBLES SUGGEST LOW PRESSURE MOVING OVER
THE OHIO VALLEY IN THIS TIME FRAME.  THE KEY TO THIS SYSTEM WILL BE
HOW FAST THE COLDER AIR RETURNS AND WHEN PCPN CHANGES OVER TO ALL
SNOW.  INITIALLY EXPECT A RAIN/SNOW MIX...THEN CHANGING OVER TO ALL
SNOW EVENTUALLY.  BASED ON THE CURRENT TRACK THE SOUTHERN HALF OF
THE CWA WOULD SEE HIGHER PCPN TOTALS.  BUT WILL IT BE ALL
SNOW...WILL BE THE QUESTION.

WE WILL GRADUALLY SEE COOLER AIR FILTER DOWN FOR THE WEEKEND AND
INTO EARLY NEXT WEEK.  THIS SHOULD BE REINFORCED BY ANOTHER LOW
TRACKING UP THE EAST COAST OVER THE WEEKEND HELPING DRAW COLDER AIR
OVER THE GREAT LAKES.  WILL CARRY LAKE EFFECT SNOW SHOWERS EACH DAY.

&&

.AVIATION...(115 PM EST MON JAN 7 2008)
WITH A FRONT OVER CENTRAL LOWER MICHIGAN THERE HAS BEEN ENOUGH
MIXING FROM THE WIND TO KEEP CEILINGS AND VISIBILITIES IN THE MVFR
RANGE SOUTH OF THE FRONT.  BELIEVE THE WINDS WILL SIMMER DOWN SOME
OVERNIGHT AND IFR CONDITIONS SHOULD DEVELOP ONCE AGAIN TOWARD
MIDNIGHT.  THERE WILL ALSO BE SOME INSTABILITY IN THE WARM SECTOR SO
HAVE INDICATED THE CHANCE FOR A FEW THUNDERSTORMS.  HIGHEST
POTENTIAL FOR STORMS WOULD BE ACROSS THE SOUTHERN TAF SITES AND A
COUPLE HOURS EITHER SIDE OF 00Z...BUT EVEN THESE SHOULD REMAIN
WIDELY SCATTERED.

ANOTHER SURGE OF PCPN WILL ARRIVE LATE TONIGHT/EARLY TUESDAY AS
ANOTHER WAVE OF LOW PRESSURE RIDES NE ALONG THE FRONT.  WINDS GUSTS
WILL KICK UP AS THIS SYSTEM PASSES WITH GUSTS AS HIGH AS 30 KNOTS
POSSIBLE TOWARD MID DAY TUESDAY.

&&

.MARINE...(315 PM EST MON JAN 7 2008)
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE LAKE TONIGHT.
WINDS WILL INCREASE TUESDAY NIGHT AS LOW PRESSURE MOVES AWAY AND
COLDER AIR MOVES IN. SCA OR GALE WARNING MAY BE NEEDED BY TUESDAY
NIGHT.

&&

.HYDROLOGY...(315 PM EST MON JAN 7 2008)
FLOOD WARNING WAS ISSUED FOR THE LOOKING GLASS RIVER NEAR EAGLE WITH
THE EXPECTATION OF RAINFALL OF 1.5 TO 2 INCHES. FLOOD WATCH
CONTINUES ELSEWHERE. SLOW MOVING FRONT AND DEEP SOUTHERLY FLOW WILL
MEAN AN EXTENDED PERIOD OF RAIN...PERHAPS HEAVY....BEGINNING TONIGHT
AND CONTINUING THROUGH TUESDAY WITH MOST OF THE RAIN EXPECTED ACROSS
THE GRAND...KALAMAZOO...AND SAINT JOSEPH RIVER BASINS. SHARP RISES
EXPECTED BEGINNING TOMORROW WITH CRESTS MOVING DOWN THE RIVERS
THROUGH THE END OF THE WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH ENTIRE CWA TONIGHT THROUGH TUESDAY NIGHT.
LM...NONE.

&&

SYNOPSIS:   OSTUNO
SHORT TERM: OSTUNO
LONG TERM:  JK
AVIATION:   JK
MARINE:     OSTUNO
HYDROLOGY:  OSTUNO
Hazardous weather outlook, Jan 7, 5:48 AM EST, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
548 AM EST MON JAN 7 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-081100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
548 AM EST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FLOODING IS POSSIBLE ALONG RIVERS AND STREAMS BEGINNING TONIGHT.
SHOWERS WITH HEAVY RAIN WILL MOVE INTO THE AREA AFTER 7 PM AND
CONTINUE THROUGH THE NIGHT. THE COMBINATION OF THE HEAVY RAINFALL
AND SNOW MELT MAY BRING SOME CREEKS OUT OF THEIR BANKS DURING THE
EARLY MORNING HOURS OF TUESDAY. AREAS WITH POOR DRAINAGE MAY HAVE
PROBLEMS WITH LOCALIZED FLOODING OVERNIGHT.

BESIDE THE THREAT FOR HEAVY RAINFALL TONIGHT...THUNDERSTORMS
WITH STRONG GUSTY WINDS ARE POSSIBLE THROUGH TONIGHT. GUSTS TO 60
MPH ARE POSSIBLE AND THAT COULD BRING DOWN TREES AND POWER LINES
CAUSING LOCAL POWER OUTAGES. THE STRONGEST STORMS ARE EXPECTED
OVERNIGHT BUT AN ISOLATED STORM IS POSSIBLE DURING THE DAYLIGHT
HOURS OF TODAY ALSO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FLOODING THREAT WILL CONTINUE TUESDAY DURING THE DAY AS
RAIN...POSSIBLY HEAVY AT TIMES WILL CONTINUE INTO THE LATE
AFTERNOON. THE COMBINATION OF THE HEAVY RAINFALL AND SNOW MELT MAY
BRING SOME RIVERS TO NEAR OR ABOVE FLOOD STAGE. CREEKS AND AREAS
WITH POOR DRAINAGE MAY ALSO HAVE PROBLEMS WITH FLOODING. WHILE THE
RAIN IS EXPECTED TO COME TO AN END TUESDAY EVENING... RUNOFF FROM
THE EXPECTED 1 TO 2 INCHES OF RAIN COULD RESULT IN RIVER RISES AND
AREAS OF FLOODING FOR SEVERAL DAYS AFTER THE RAIN EVENT HAS ENDED.

THE SNOWSTORM EVENT FOR LATE THURSDAY NIGHT INTO FRIDAY REMAINS A
REAL POSSIBILITY. WE WILL CONTINUE TO MONITOR THIS EVENT FOR
POSSIBLE HEADLINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO EARLY TUESDAY
MORNING.

LMZ844>849-081100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
548 AM EST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT. ANY STORM MAY HAVE
GUSTY WINDS AND HIGH WAVES. LOCALLY HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS MAY RESULT IN LOW VISIBILITIES BESIDE THE
THREAT FOR CLOUD TO WATER LIGHTNING FROM THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST WINDS TO 30 KNOTS TUESDAY NIGHT WILL RESULT IN 5 TO 8 FOOT
WAVES. THOSE ARE HAZARDOUS TO SMALL WATER CRAFT. THE WIND AND
WAVES WILL SUBSIDE WEDNESDAY.

LATE THURSDAY INTO FRIDAY ANOTHER STRONG WINTER STORM SYSTEM WILL
BRING THE THREAT FOR STRONG WINDS...HIGH WAVES AND SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO EARLY TUESDAY
MORNING.

WDM

In the hours before

Local storm report, Jan 7, 7:31 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
731 PM EST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             CLOVERVILLE             43.19N 86.17W
01/07/2008  E0.50 INCH       MUSKEGON           MI   COUNTY OFFICIAL

0728 PM     HAIL             NORTON SHORES           43.16N 86.25W
01/07/2008  E0.75 INCH       MUSKEGON           MI   COUNTY OFFICIAL

&&

MKALEMBK
Local storm report, Jan 7, 7:53 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
753 PM EST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HEAVY RAIN       MOUNT PLEASANT          43.61N 84.75W
01/07/2008  M0.76 INCH       ISABELLA           MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Jan 7, 8:07 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
807 PM EST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HEAVY RAIN       NORTON SHORES           43.16N 86.25W
01/07/2008  M1.05 INCH       MUSKEGON           MI   TRAINED SPOTTER

            FELL IN 22 MINUTES.

&&

MKALEMBK
Local storm report, Jan 7, 8:14 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
814 PM EST MON JAN 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             7 E GRANT               43.33N 85.67W
01/07/2008  M0.75 INCH       NEWAYGO            MI   TRAINED SPOTTER

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 7:00 PM ESTTornado WarningGRRMuskegon45 min
Jan 7, 7:15 PM ESTSpecial Marine WarningGRR2 hr
Jan 7, 7:46 PM ESTSevere Thunderstorm WarningGRRKent, Montcalm, Muskegon, Newaygo29 min
Jan 7, 8:12 PM ESTSevere Thunderstorm WarningGRRIsabella, Mecosta, Montcalm33 min
Jan 7, 8:29 PM ESTSevere Thunderstorm WarningGRRGratiot, Isabella, Montcalm31 min
Jan 7, 8:38 PM ESTTornado WarningGRRGratiot, Isabella, Montcalm37 min
Jan 7, 9:03 PM ESTSpecial Weather StatementGRRCalhoun, Eaton57 min
Jan 7, 9:12 PM ESTSevere Thunderstorm WarningGRRBarry, Calhoun, Eaton37 min
Jan 7, 9:25 PM ESTSpecial Weather StatementGRRClinton, Eaton50 min
Jan 7, 9:29 PM ESTSevere Thunderstorm WarningGRREaton, Ingham, Jackson61 min
Jan 8, 10:38 AM ESTRiver Flood WarningGRRIngham3 days
Jan 8, 11:26 AM ESTRiver Flood WarningGRRCalhoun48 hr
Jan 8, 11:26 AM ESTRiver Flood WarningGRRJackson10 hr
Jan 8, 11:26 AM ESTRiver Flood WarningGRREaton49 hr
Jan 8, 3:36 PM ESTRiver Flood WarningGRRIngham47 hr
Jan 8, 4:39 PM ESTWind AdvisoryGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren12 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.